MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 04/08/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a 67-year-old male patient, the device failed to charge to set energy.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
The device was returned to zoll medical corporation for evaluation.The device was put through extensive testing including discharging while bench handling, battery sns testing, and defib cycling without duplicating the report.An internal inspection of the device found no discrepancies.The log from the event date was reviewed and observed the customer's report.There were two occasions where the device could not reach the target energy and timed out.The 25 second charge limit was met without any errors recorded.This is a sign that the battery is suspect.The battery used during the report was not returned for evaluation.The device was recertified and returned to the customer.The customer was sent a battery management ifu to avoid battery related issues as a precaution.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key16895063
Report Number1220908-2023-01689
Device Sequence Number5956062
Product Code MKJ
UDI-Device Identifier00847946019372
UDI-Public00847946019372
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexMale